MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12.5MM REAMER HEAD-STERILE FOR REAMER/IRRIGATOR/ASPIRATOR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12.5MM REAMER HEAD-STERILE FOR REAMER/IRRIGATOR/ASPIRATOR
Model Number 352.251S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Date of Event 11/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional product code: hrx.Expiration date and lot number unknown.Complainant part is not expected to be returned for manufacturer review/investigation.It was reported that the device broke intra-operatively.An additional incision was made to remove the fragment.There was a five minute surgical delay reported and the procedure was completed as planned.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the surgeon was using the reamer/irrigator/aspirator (ria) and while reaming the non union of the tibia, the reamer head broke in the canal along with a piece of the plastic reamer shaft.The surgeon was able to remove the reamer head and the broken piece of plastic from the canal.An extra incision was made to remove the piece of plastic at the entry point for the tibial nail.The reamer head was removed with reaming rod and the piece of plastic was removed through a separate incision below the patella.There was a five minutes surgical delay reported.The procedure was completed as planned.Patient outcome was unknown.Concomitant device reported: unk - nail: tibial (part#: unknown, lot#: unknown, quantity 1).This complaint involves one (1) device.This report is 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.
 
Event or Problem Description
11/21/2018: update event description to capture 2 devices involvement: it was reported that on november 01, 2018, the surgeon was using the reamer/irrigator/aspirator (ria) and while reaming the nonunion of the tibia, the reamer head broke in the canal along with a piece of the plastic reamer shaft.The surgeon was able to remove the reamer head and the broken piece of plastic from the canal.An extra incision was made to remove the piece of plastic at the entry point for the tibial nail.The reamer head was removed with reaming rod and the piece of plastic was removed through a separate incision below the patella.There was a five-minute surgical delay reported.The procedure was completed as planned.Patient outcome was unknown.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12.5MM REAMER HEAD-STERILE FOR REAMER/IRRIGATOR/ASPIRATOR
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8086646
Report Number2939274-2018-55026
Device Sequence Number199109
Product Code HTO
UDI-Device Identifier10886982194442
UDI-Public(01)10886982194442
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number352.251S
Device Catalogue Number352.251S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/01/2018
Supplement Date Received by Manufacturer11/21/2018
12/21/2018
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date12/10/2018
12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight96